Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 14, 2009, 4:45 AM EST for 5 counties in Florida. It took effect at Jan 14, 2009, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 4:45 AM EST (09:45 UTC)
- In effect from
- Jan 14, 2009, 1:00 PM EST
- Expired
- Jan 14, 2009, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 140945 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 445 AM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES... .COOLER AND MUCH DRIER HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA TODAY BEHIND A COLD FRONT. FLZ039-042-043-048-049-051-052-055>057-061-142300- /O.UPG.KTBW.FW.A.0003.090114T1800Z-090114T2300Z/ /O.NEW.KTBW.FW.W.0003.090114T1800Z-090114T2300Z/ /O.CON.KTBW.FW.A.0004.090115T1700Z-090115T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-DE SOTO- 445 AM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. COOLER AND MUCH DRIER AIR WILL OVERSPREAD THE AREA TODAY AS HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION BEHIND A COLD FRONT. RELATIVE HUMIDITIES SHOULD FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES AROUND 30 PERCENT. THESE CONDITIONS WILL PERSIST INTO THURSDAY WITH RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ060-062-065-142300- /O.NEW.KTBW.FW.W.0003.090114T1800Z-090114T2300Z/ /O.CON.KTBW.FW.A.0004.090115T1700Z-090115T2300Z/ SARASOTA-CHARLOTTE-LEE- 445 AM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. COOLER AND MUCH DRIER AIR WILL OVERSPREAD THE AREA TODAY AS HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION BEHIND A COLD FRONT. RELATIVE HUMIDITIES SHOULD FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES AROUND 30 PERCENT. THESE CONDITIONS WILL PERSIST INTO THURSDAY WITH RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
3 follow-up statements
000 WWUS82 KTBW 141837 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 137 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT FOR ALL COUNTIES EXCEPT PINELLAS... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... .COOLER AND MUCH DRIER AIR DESCENDING UPON THE REGION IN THE WAKE OF A COLD FONT PASSAGE. FLZ039-042-043-048-049-051-052-055>057-060>062-065-150645- /O.UPG.KTBW.FW.A.0004.090115T1700Z-090115T2300Z/ /O.NEW.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ /O.NEW.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ /O.CON.KTBW.FW.W.0003.000000T0000Z-090114T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 137 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES AROUND 30 PERCENT. THESE CONDITIONS WILL PERSIST INTO THURSDAY WITH RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-150645- /O.NEW.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ PINELLAS- 137 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 141840 CCA RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 140 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT FOR ALL COUNTIES EXCEPT PINELLAS... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... .COOLER AND MUCH DRIER AIR DESCENDING UPON THE REGION IN THE WAKE OF A COLD FONT PASSAGE. FLZ039-042-043-048-049-051-052-055>057-060>062-065-150645- /O.UPG.KTBW.FW.A.0004.090115T1700Z-090115T2300Z/ /O.NEW.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ /O.NEW.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ /O.CON.KTBW.FW.W.0003.000000T0000Z-090114T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 140 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES AROUND 30 PERCENT. THESE CONDITIONS WILL PERSIST INTO THURSDAY WITH RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-150645- /O.NEW.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ PINELLAS- 140 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THURSDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 142258 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 558 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT THURSDAY AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA FOR LONG DURATIONS OF LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR ALL BUT THE IMMEDIATE COAST FOR LONG DURATIONS OF LOW RELATIVE HUMIDITIES... .COOLER AND MUCH DRIER AIR DESCENDING UPON THE REGION IN THE WAKE OF A COLD FONT PASSAGE. THIS AIRMASS WILL GET REINFORCED BY A SURGE OF ARCTIC AIR FRIDAY...KEEPING DANGEROUS FOR THE NEXT SEVERAL DAYS. FLZ039-042-043-048-049-051-052-055>057-060>062-065-151230- /O.EXP.KTBW.FW.W.0003.000000T0000Z-090114T2300Z/ /O.CON.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ /O.CON.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 558 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THURSDAY AFTERNOON AND SIMILAR CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-151230- /O.CON.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ PINELLAS- 558 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THURSDAY AFTERNOON. TEMPERATURES RIGHT ALONG THE COAST IN PINELLAS COUNTY ARE EXPECTED TO STAY LOW ENOUGH TO PREVENT ANY RED FLAG CONDITIONS. HOWEVER EVEN A SUBTLE DECREASE IN EITHER THE TEMPERATURE OR DEWPOINT FORECASTS OVER THE NEXT DAY MAY FORCE A WATCH TO BE EXPANDED INTO THIS REGION. STAY TUNED FOR UPDATES. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ RJS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 14, 3:31 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 14, 3:31 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
331 AM EST WED JAN 14 2009
...FREEZING TEMPERATURES LIKELY OVER THE NATURE COAST AND INTO PORTIONS
OF WEST CENTRAL FLORIDA TONIGHT THROUGH FRIDAY NIGHT...
...VERY LOW WIND CHILLS LIKELY ACROSS ALL OF WEST CENTRAL AND SOUTHWEST
FLORIDA THURSDAY AND FRIDAY NIGHTS...
.SHORT TERM (TODAY - FRIDAY)...LIGHT TO CALM WINDS ALONG WITH HIGH GROUND
MOISTURE FROM YESTERDAYS RAIN HAS LEAD TO AREAS OF FOG...SOME LOCALLY DENSE
FROM BROOKSVILLE NORTH EARLY THIS MORNING...WITH SOME PATCHY FOG BEGINNING
TO DEVELOP OVER PORTIONS OF MY CENTRAL ZONES AS WELL...SO WILL INCLUDE
A MENTION OF IN THE GRIDS/ZONES. ONCE THE FOG BURNS OFF AFTER SUNRISE
SURFACE HIGH PRESSURE BUILDING IN OVER THE NORTHERN GULF/SOUTHEASTERN
STATES WILL PROVIDE COOL DRY WEATHER WITH AMPLE SUNSHINE ACROSS THE
ENTIRE FORECAST AREA TODAY. DESPITE THE AMPLE SUNSHINE THOUGH...TEMPERATURES
ARE EXPECTED TO RUN SOME 10 DEGREES BELOW NORMAL WITH HIGHS ONLY REACHING
THE UPPER 50S TO 60 FAR NORTH...LOWER/MID 60S CENTRAL...AND MID/UPPER
60S SOUTH.
TONIGHT HIGH PRESSURE OVER THE NORTHERN GULF ALONG WITH A LIGHT NORTHERLY
DRAINAGE FLOW WILL MAKE FOR A VERY COLD NIGHT WITH NEAR IDEAL RADIATIONAL
COOLING UNDER CLEAR SKIES. LATEST MODEL GUIDANCE CONTINUES TO SUGGEST
SUB-FREEZING TEMPERATURES ACROSS THE NATURE COAST...WITH NEAR FREEZING
TEMPS EXTENDING SOUTH INTO CENTRAL ZONES (PASCO...POLK...AND
HILLSBOROUGH COUNTIES)...AND UPPER 30S TO 40 FAR SOUTH. MODEL TEMPS
CONTINUE TO TREND COLDER SO WILL UPGRADE CURRENT FREEZE WATCH OVER
THE NATURE COAST TO A HARD FREEZE WARNING WHERE MIN TEMPS WILL LIKELY
BOTTOM OUT IN THE MID/UPPER 20S BY EARLY THURSDAY MORNING. ALSO EXPECT
TO SEE SOME FREEZING TEMPERATURES OVER PASCO...POLK...AND HILLSBOROUGH
COUNTIES AS WELL...BUT CURRENT DURATIONS ARE LESS THAN 3 HOURS...SO
WILL HOLD OFF ON A FREEZE WARNING FOR NOW. IN ADDITION TO THE COLD
TEMPERATURES LIGHT WINDS AND SUFFICIENT GROUND MOISTURE WILL LIKELY
LEAD TO SOME FROST FORMATION OVERNIGHT...SO WILL DEPICT AREAS OF
OVER THE NATURE COAST AND PATCHY OVER PASCO COUNTY EXTENDING SOUTH
INTO EASTERN/WESTERN HILLSBOROUGH/POLK COUNTIES AND SOUTH INTO HARDEE
DESOTO...AND HIGHLANDS COUNTIES.
ON THURSDAY A REINFORCING COLD FRONT WILL SWEEP SOUTH THROUGH THE
FORECAST AREA DURING THE AFTERNOON. LACK OF MOISTURE WILL PRECLUDE
ANY RAIN CHANCES WITH ITS PASSAGE BUT A BRISK NORTHWEST TO NORTHERLY
WIND FLOW IN ITS WAKE WILL USHER IN AN ARCTIC AIR MASS WITH EVEN
COLDER DRIER AIR WITH AN ADVECTIVE HARD FREEZE LIKELY OVER THE NATURE
COAST...AND ADDITIONAL FREEZING TEMPERATURES EXTENDING SOUTH INTO
THE PORTIONS OF WEST CENTRAL PENINSULA DURING THURSDAY NIGHT. GIVEN
MODEL TEMP TRENDS WILL POST A FREEZE WATCH FROM SARASOTA/HIGHLANDS
COUNTIES NORTH FOR LATE THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION
TO THE COLD TEMPERATURES SURFACE WINDS THURSDAY NIGHT WILL REMAIN IN
THE 10-15 MPH RANGE...SO WILL LIKELY SEE VERY LOW WIND CHILL VALUES
AS WELL ACROSS THE ENTIRE CWA...WITH A WIND CHILL ADVISORY BEING REQUIRED
BY LATE TOMORROW.
AMPLE SUNSHINE AND BELOW NORMAL TEMPERATURES WILL CONTINUE ON FRIDAY
AS A STRONG (1047MB) SPRAWLING REINFORCING ARCTIC SURFACE HIGH BUILDS
IN OVER THE LOWER MS VALLEY/SOUTHEASTERN STATES. TEMPERATURES ON FRIDAY
WILL REMAIN WELL BELOW NORMAL WITH HIGH ONLY REACHING 50 TO THE LOWER
50S FAR NORTH...MID/UPPER 50S CENTRAL...AND 60 TO LOWER 60S FAR SOUTH
WITH A TIGHT 7-8MB GRADIENT FROM KMFL/KJAX PROVIDING A BRISK NORTHERLY
WIND FLOW WHICH WILL MAKE IT FEEL EVEN COLDER.
SOME RECORD LOW TEMPERATURES FOR THURSDAY AND FRIDAY MORNINGS
THURSDAY MORNING FRIDAY MORNING
TAMPA.............27 SET BACK IN 1964 28 SET BACK IN 1927
SAINT PETERSBURG..33 SET BACK IN 1964 38 SET BACK IN 1982
LAKELAND..........28 SET BACK IN 1982 30 SET BACK IN 1982
SARASOTA..........27 SET BACK IN 1964 29 SET BACK IN 1978
FORT MYERS........31 SET BACK IN 1948 33 SET BACK IN 1978
&&
.LONG TERM (FRI NIGHT - TUESDAY)...AN UPPER TROUGH WILL BE IN PLACE
ACROSS THE EASTERN US THROUGH THE PERIOD SENDING A SERIES OF COLD
FRONTS THROUGH THE AREA. AT THE SFC...HIGH PRESSURE WILL BE IN PLACE
ACROSS THE REGION THROUGH EARLY SUNDAY. A COLD FRONT WILL THEN MOVE
THROUGH THE AREA SUNDAY AFTERNOON AND EVENING. A STRAY SHOWER OR TWO
MAY BE POSSIBLE WITH THE FRONTAL PASSAGE AS LL MOISTURE WILL BE ABLE
TO RECOVER AHEAD OF THE FRONT. WEAK HIGH PRESSURE WILL BUILD ACROSS
THE AREA FROM THE WEST FOR MONDAY AND MONDAY NIGHT...WITH ANOTHER FRONT
MOVING INTO THE AREA TUESDAY. TEMPERATURES WILL CONTINUE BELOW NORMAL
THROUGH THE PERIOD...WITH FREEZING TEMPS POSSIBLE MAINLY ACROSS THE
NATURE COAST SAT AND SUN MORNINGS.
&&
.AVIATION...WINDS ARE BECOMING LIGHT AT MOST TERMINALS WITH MOST OF
THE CLOUDS CLEARED OUT OF THE NORTHERN TERMINALS. EXPECT VFR
CONDITIONS FOR THE NEXT 24 HOURS.
&&
.MARINE...WINDS/SEAS WILL CONTINUE TO SLOWLY DECREASE AND SUBSIDE TODAY
AND TONIGHT AS SURFACE HIGH PRESSURE BUILDS IN OVER THE NORTHERN GULF
SO WILL LET CURRENT SMALL CRAFT HEADLINES EXPIRE AT 4 AM THIS MORNING.
WINDS/SEAS WILL AGAIN INCREASE INTO THE SMALL CRAFT RANGE THURSDAY NIGHT
IN THE WAKE OF A REINFORCING FRONT WITH ELEVATED WINDS AND SEAS AND
HAZARDOUS BOATING CONDITIONS LIKELY TO CONTINUE THROUGH FRIDAY AS STRONG
COLD ARCTIC HIGH PRESSURE BUILDS IN FROM THE NORTH. LIGHTER WINDS AND
LOWER SEAS WILL RETURN TO THE WATERS DURING THE UPCOMING WEEKEND AS
THE SURFACE HIGH WEAKENS AND SETTLES SOUTH OVER THE WATERS.
&&
.FIRE WEATHER...A COOLER AND MUCH DRIER AIR MASS IS OVERSPREADING THE
FORECAST AREA EARLY THIS MORNING. THIS MUCH DRIER AIR MASS WILL LIKELY
LEAD TO LONG DURATIONS OF HUMIDITY VALUES BELOW 35% DURING THIS
AFTERNOON. CURRENT NAM/WRF6KM DEPICT RHS <35% OVER THE ENTIRE CWA
FOR SEVERAL HOURS AS THESE TWO MODEL DEPICT LOWER DEW POINTS COMPARED
TO THE GFS. AFTER COORD WITH SURROUNDING AREA OFFICES WILL USE A BLEND
OF THE NAM/GFS/WRF WHICH SUPPORTS 4 OR MORE HOURS OF RHS <35%. GIVEN
THIS PLAN TO UPGRADE THE CURRENT FIRE WATCH TO A RED FLAG AND WILL
EXPAND TO COVER MOST OF THE FORECAST AREA...EXCEPT PINELLAS. ADDITIONAL
LONG DURATIONS OF LOW HUMIDITY VALUES BELOW 35% ARE LIKELY ON THURSDAY
AS A REINFORCING FRONT SWEEPS SOUTH THROUGH THE FORECAST AREA...SO WILL
MAINTAIN THE CURRENT FIRE WEATHER WATCH FOR ALL COUNTIES...EXCEPT
PINELLAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 62 40 62 35 / 0 0 0 0
FMY 68 42 62 38 / 0 0 0 0
GIF 64 38 62 35 / 0 0 0 0
SRQ 63 41 63 36 / 0 0 0 0
BKV 61 27 62 27 / 0 0 0 0
SPG 61 46 61 41 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
CITRUS-HERNANDO-HILLSBOROUGH-LEVY-PASCO-POLK-SUMTER.
HARD FREEZE WARNING FROM 1 AM TO 8 AM EST THURSDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST THIS MORNING FOR
BONITA BEACH TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Jan 13, 5:13 AM EST, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 513 AM EST TUE JAN 13 2009 FLZ039-042-043-048>052-055>057-060>062-065-132330- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 513 AM EST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... INCREASING WEST TO NORTHWEST WINDS WILL LEAD TO AN INCREASED THREAT OF RIP CURRENTS AT LOCAL AREA BEACHES TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...WIND AND SEA IMPACT... A COLD FRONT WILL SWEEP ACROSS THE GULF WATERS THIS AFTERNOON AND EARLY TONIGHT WITH INCREASING WINDS AND SEAS EXPECTED IN ITS WAKE. SOUTHWEST WINDS IN THE 10 TO 15 KNOT RANGE EARLY THIS MORNING WILL SHIFT INTO THE NORTHWEST AND INCREASE TO AROUND 20 KNOTS THIS AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY MORNING WITH SEAS BUILDING INTO THE 5 TO 7 FOOT RANGE. THESE INCREASING WINDS AND SEAS WILL LEAD TO HAZARDOUS BOATING CONDITIONS TODAY AND TONIGHT AND MARINERS AND ALL SMALL CRAFT OPERATORS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...EXCESSIVE COLD IMPACT... A COLD FRONT WILL MOVE THROUGH WEST CENTRAL FLORIDA LATER TODAY. IN THE WAKE OF THIS FRONT A MUCH COLDER AND DRIER AIR MASS WILL OVERSPREAD THE REGION ON A BRISK NORTHWEST TO NORTHERLY WIND FLOW TONIGHT AND WEDNESDAY. COLD HIGH PRESSURE WILL THEN BUILD IN OVER THE NORTHERN GULF AND SOUTHEASTERN STATES WEDNESDAY NIGHT WITH DECREASING WINDS AND CLEAR SKIES WHICH WILL ALLOW TEMPERATURES TO DROP TO BELOW FREEZING OVER THE NATURE COAST FOR 4 TO 6 HOURS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. RESIDENTS PLANNING TO BE OUTDOOR WEDNESDAY NIGHT AND EARLY THURSDAY MORNING SHOULD PREPARE ACCORDINGLY. WEAR SEVERAL LAYERS OF CLOTHING...AS THEY WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS WEDNESDAY NIGHT. ALSO...BRING PETS INDOORS. ...WIND AND SEA IMPACT... ANOTHER REINFORCING ARCTIC COLD FRONT WILL MOVE THROUGH WEST CENTRAL AND SOUTHWEST FLORIDA ON THURSDAY. IN THE WAKE OF THIS FRONT NORTHWEST TO NORTH WINDS WILL INCREASE TO AROUND 20 KNOTS OVER THE ADJACENT GULF WATERS THURSDAY NIGHT INTO FRIDAY WITH SEAS BUILDING INTO THE 5 TO 7 FOOT RANGE. THESE INCREASING WINDS AND SEAS WILL LEAD TO HAZARDOUS BOATING CONDITIONS AND MARINERS AND ALL SMALL CRAFT OPERATORS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE ON SATURDAY. ...FIRE WEATHER IMPACT... MUCH DRIER AND COLDER AIR WILL MOVE INTO WEST CENTRAL AND SOUTHWEST FLORIDA TONIGHT AND WEDNESDAY IN THE WAKE OF A COLD FRONT. THIS DRIER AIR COULD LEAD TO LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT OVER THE NATURE COAST AND INTO PORTIONS OF WEST CENTRAL FLORIDA WEDNESDAY AFTERNOON AND A FIRE WEATHER WATCH HAS BEEN POSTED. THESE LOW HUMIDITY VALUES WILL INCREASE THE SPREAD OF ANY FIRE THAT MAY START WITHIN THE WATCH AREA...SO ALL RESIDENTS SHOULD USE CARE WITH ANY OUTDOOR OPEN FLAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:20 AM EST | Freeze Watch | TBW | Polk, Sumter | 36 hr |
| Jan 14, 3:20 AM EST | Hard Freeze Warning | TBW | Sumter | 12 hr |
| Jan 14, 1:37 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 39 hr |
| Jan 14, 1:37 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 28 hr |
| Jan 14, 3:03 PM EST | Frost Advisory | TBW | DeSoto, Hardee, Highlands, Polk | 13 hr |
| Jan 14, 3:03 PM EST | Freeze Warning | TBW | Sumter | 17 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.